Hail, Henry
- When
- March 30, 7:51 PM CST
- Where
- Henry County, Urich
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.467, -94.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 30, 3:45 PM CST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 PM CST THU MAR 30 2006 .DISCUSSION... FOREMOST FORECAST CONCERN IS WITH ONGOING CONVECTION FROM EASTERN KANSAS THROUGH WESTERN MISSOURI. THE FIRST LINE OF STORMS IS CURRENTLY SHIFTING EAST INTO WESTERN PORTIONS OF MISSOURI...WITH INDIVIDUAL STORM MOTION TO THE NORTHEAST. THESE STORMS HAVE THE POTENTIAL TO PRODUCE MARGINALLY SEVERE STORMS THROUGH EARLY EVENING. A BIT FURTHER WEST...DISCRETE THUNDERSTORMS HAVE FORMED AHEAD OF THE DRYLINE IN SOUTHEAST KANSAS...AND MAY HAVE THE BETTER POTENTIAL FOR LARGE HAIL...DAMAGING WINDS..AND TORNADIC ACTIVITY. FINALLY...A LINE OF THUNDERSTORMS HAS ORGANIZED ALONG THE DRYLINE WHICH CONTINUES TO ADVANCE EAST THIS AFTERNOON. THIS WILL BE THE FINAL LINE OF STORMS THAT WILL MOVE ACROSS THE FORECAST AREA TONIGHT...AND ALSO HAVE THE POTENTIAL TO BE SEVERE. ANOTHER FORECAST ELEMENT OF NOTE IS WINDS TONIGHT. 60KT LOW LEVEL JET WILL SHIFT EAST ACROSS MISSOURI. AM NOT EXPECTING TO REACH WIND ADVISORY CRITERIA ESPECIALLY WITH THE LOSS OF THE STRONGER DAYTIME MIXING. HOWEVER...WINDS WILL REMAIN STRONG WITH GUSTS TO AROUND 35 MPH THROUGH THE EVENING...ESPECIALLY IN THE VICINITY OF THE DRYLINE. WINDS WILL SLACKEN A BIT ACROSS THE WESTERN FORECAST SECTION BUT REMAIN GUSTY OVERNIGHT. THE UPPER TROUGH WILL CONTINUE TO ADVANCE NORTHEAST OVERNIGHT TONIGHT AND CLOSE OFF AS IT PULLS AWAY TOWARD THE WESTERN GREAT LAKES. AT THE SURFACE...THE COLD FRONT EXTENDING FROM THE EXITING SURFACE LOW WILL CLEAR THE SOUTHEAST COUNTIES...WITH COOLER TEMPERATURES TO FOLLOW TOMORROW. TEMPERATURES WILL BEGIN TO RECOVER ALREADY ON SATURDAY AND MORESO ON SUNDAY AS WARMER AIR IS PUMPED BACK TO THE AREA ON RETURNING SOUTHERLY WINDS. THE BROADSCALE UPPER TROUGH WILL RELOAD OVER THE WEST FOR THE WEEKEND...WITH ANOTHER SHORTWAVE TROUGH TRACKING ACROSS THE NORTH CENTRAL STATES. DEPENDING ON THE PRECISE TRACK OF THIS FEATURE...THERE IS A POSSIBILITY FOR MORE SEVERE WEATHER ON SUNDAY. A REPEAT OF THE RELOADING WESTERN TROUGH WILL OCCUR AGAIN EARLY NEXT WEEK AND BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY INTO THURSDAY. STOFLET && .PREV DISCUSSION... 251 AM... MORNING WATER VAPOR IMAGERY SHOWS THE EARLY STAGES OF WHAT WILL BE A VERY ACTIVE WEATHER PERIOD BEGINNING TODAY AND LIKELY EXTENDING WELL INTO NEXT WEEK. A DEEP UPPER TROUGH...CARVED OUT BY AT LEAST THREE IDENTIFIABLE SHORTWAVES...WAS SITUATED OVER THE ROCKIES EARLY THIS MORNING. THE MOST POTENT OF THESE SHORTWAVES WAS LIFTING INTO SW COLORADO...AND DEEPENING RAPIDLY AHEAD OF A 100KT UPPER SPEED MAX DIVING INTO THE DESERT SOUTHWEST. CORRESPONDING SURFACE LOW OVER EASTERN COLORADO ALSO CONTINUES TO STRENGTHEN THIS MORNING. FURTHER EAST...A BROAD WARM SECTOR AIRMASS ACROSS THE PLAINS CONTINUED TO UNDERGO RAPID MODIFICATION AS A 60 KT LOW LEVEL JET WAS TRANSPORTING 50F DEWPOINTS AS FAR NORTH AS SRN SOUTH DAKOTA...WITH NARROW TONGUE OF 60F DEWPOINTS CROSSING THE RED RIVER. DESPITE MODEL QPF OUTPUT...HAVING TROUBLE IDENTIFYING THE ANTICIPATED FORCING MECHANISM FOR ELEVATED CONVECTION EARLY THIS MORNING. 00Z SOUNDINGS DIDNT OFFER MUCH IN THE WAY OF WARM ADVECTION POTENTIAL ALOFT...AND LOW LEVEL JET (ALBEIT QUITE STRONG) IS UNIFORM ACROSS THE PLAINS. BROAD AREA OF ALTO-CUMULUS WILL NEED TO BE WATCHED FOR THE NEXT FEW HOURS...BUT TYPICALLY INITIAL SIGNS OF DEVELOPMENT SHOULD HAVE MANIFESTED BY NOW. CURRENT THINKING IS TO TREND DOWN POPS SIGNIFICANTLY FOR TODAY. IN THE ABSENCE OF WIDESPREAD ELEVATED CONVECTION THIS MORNING... POTENTIAL FOR INCREASED DESTABILIZATION CERTAINLY EXISTS. BACK EDGE OF MID LEVEL CLOUD COVER OVER THE OK/TX PANHANDLES SHOULD CONTINUE TO ROTATE NORTHWARD DURING THE DAY. ALTHOUGH LOW LEVEL STRATUS CONTINUES TO INCREASE IN COVERAGE ACROSS THE PLAINS THIS MORNING...STRONG LOW LEVEL FLOW AND SUFFICIENT HEATING WILL ALLOW FOR AT LEAST PARTIAL SUNSHINE THIS AFTERNOON. CURRENTLY PROGGED MAXES IN THE UPPER 60S/LOW 70S LOOK KOSHER...ACCOUNTING FOR SOME SUNSHINE. STRONG LOW LEVEL PRESSURE GRADIENT WILL ALLOW WINDS TO BECOME QUITE GUSTY...BUT SHOULD REMAIN SHY OF ADVISORY CRITERIA. OF SOME CONCERN IS THE LOW LEVEL EASTERLY FLOW WHICH REMAINS DOMINANT OVER MISSOURI EARLY THIS MORNING. WHILE THIS WILL HAVE IMPORTANT CONNOTATIONS LATER TODAY...IT HAS MAINTAINED DEWPOINTS IN THE UPPER 30S TO LOWER 40S AT PRESENT. HOWEVER...AS THE LOW LEVEL JET VEERS AROUND DAYBREAK...RAPID MOISTURE INFLUX IS EXPECTED TO OCCUR ABOVE THE BOUNDARY LAYER OVER ERN KS/WRN MO...WITH MECHANICAL MIXING TAKING CARE OF THE LOW LEVELS. WITH THAT SAID...DEEPENING SURFACE LOW OVER EASTERN COLORADO WILL BEGIN TO MOVE ACROSS NRN KANSAS LATER THIS MORNING...WITH TRAILING DRYLINE REACHING THE I-135 CORRIDOR BY 21Z. VIGOROUS CONVECTIVE DEVELOPMENT IS EXPECTED AROUND THIS TIME FRAME AS STRONGLY DIFFLUENT UPPER FLOW DEVELOPS IN RESPONSE TO SPEED MAX ROTATING BENEATH THE UPPER LOW. MODEL SOUNDINGS CONTINUE TO DEPICT LARGE LOOPING HODOGRAPHS WITH DEEP LAYER SHEAR VECTOR ORIENTED FAVORABLY ASKEW TO THE N-S BOUNDARY...WITH DISCRETE SUPERCELLS EXPECTED. STRONG ISALLOBARIC FORCING IS EXPECTED TO MAINTAIN AN EASTERLY COMPONENT TO THE NEAR SURFACE FLOW...WHICH WHEN JUXTAPOSED WITH NEARLY 50 KNOTS OF SWRLY 850MB FLOW...RESULTS IN ASTONISHING LOW LEVEL HELICITY VALUES EXCEEDING 300 M2/S2. IN ADDITION... MOISTURE ADVECTION AND DIMINISHING LATE AFTN INSOLATION PLACE LCL HEIGHTS VERY FAVORABLY IN THE 1500-2000 FT RANGE. AS A RESULT...EVEN WITH MLCAPES ON THE ORDER OF 1000-1500 J/KG...AN ENHANCED TORNADIC THREAT EXISTS ACROSS WRN MO/ERN KS. STORM MOTION OF 230/40 KTS COMPARED WITH PROGGED BOUNDARY MOVEMENT OF 25 KTS SHOULD MAINTAIN DISCRETE STORMS THAT PROPAGATE AWAY FROM THEIR INITIATION POINT. STEEPENING LAPSE RATES IMMEDIATELY AHEAD OF THE APPROACHING LOW CORE WOULD ALSO FAVOR VERY LARGE HAIL AS WELL EARLY ON. AS THE UPPER LEVEL LOW BEGINS TO EJECT TO THE NORTHEAST DURING THE EVENING...DEEP LAYER SHEAR VECTOR WILL BECOME INCREASINGLY PARALLEL TO THE LOW LEVEL BOUNDARY. THIS...COMBINED WITH DIMINISHING INSTABILITY DOWNSTREAM...SUGGESTS THAT THE EVOLUTION INTO A SQUALL LINE IS LIKELY OVER WRN MO. CONTINUED DEEP LAYER FORCING COMBINED WITH VERY STRONG AND INCREASINGLY UNIDIRECTIONAL LOW/MID LEVEL FLOW WILL PROMOTE A DAMAGING WIND THREAT ACROSS THE EASTERN TWO/THIRDS OF THE CWA. IF THERES A SILVER LINING...THE SEVERE THREAT WILL BE LIMITED IN DURATION DUE TO THE ACCELERATION OF THIS SYSTEM...WITH THE CLEARING DRYLINE/SURFACE TROUGH EXPECTED TO BE EAST OF THE AREA AROUND MIDNIGHT. IN ADDITION...THE POST-FRONTAL AIRMASS WILL REMAIN MILD AND GENERALLY CLOUD-FREE SHOULD THERE BE ANY POST-EVENT DAMAGE CLEANUP REQUIRED ON FRIDAY...WITH HIGHS IN THE 60S. UNFORTUNATELY...THE OVERALL UPPER PATTERN WILL HOLD STEADY THROUGH THE NEXT SEVEN DAYS...ALLOWING THE WESTERN TROUGH TO RELOAD TWICE THROUGH THE PERIOD. CONFIDENCE IS INCREASING FOR ANOTHER ROUND OF SEVERE WEATHER SATURDAY NIGHT/SUNDAY IN THE FORM OF A NOCTURNAL MCS WITH THE POTENTIAL FOR AFTERNOON REDEVELOPMENT. MEDIUM RANGE SOLUTIONS ALSO CONTINUE TO SHOW ANOTHER VERY POTENT SYSTEM IN THE OFFING NEXT WEDNESDAY/THURSDAY. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CST THU MAR 30 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON AND THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL AND EASTERN KANSAS EARLY THIS AFTERNOON AHEAD OF A DRY LINE FROM WEST OF SALINA TO NEAR WICHITA. STORMS ARE MOVING TO THE NORTHEAST AT 50 MPH. FOR THIS AFTERNOON...THUNDERSTORMS WILL SPREAD INTO EASTERN KANSAS AND WESTERN MISSOURI. SOME HAIL TO THE SIZE OF QUARTERS AND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE THROUGH 4 PM. THROUGH LATE AFTERNOON...THE THREAT OF SEVERE STORMS WILL BE WEST OF A LINE FROM BETHANY...TO LIBERTY...TO BUTLER. EARLY THIS EVENING...A LINE OF DANGEROUS STORMS WILL MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI. BETWEEN 5 PM AND 9 PM...STORMS WILL BE CAPABLE OF HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS IN EXCESS OF 70 MPH...AND TORNADOES. THE THREAT FOR TORNADOES WILL BE THE GREATEST IN EASTERN KANSAS AND FAR WESTERN MISSOURI...MAINLY WEST OF A LINE FROM MARYVILLE TO OAK GROVE TO BUTLER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY...TUESDAY NIGHT...AND WEDNESDAY. SEVERE WEATHER IS A POSSIBILITY WITH THESE ROUNDS OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY LATE AFTERNOON OVER EASTERN KANSAS AND WESTERN MISSOURI. ACTIVATION WILL BE NEEDED OVER CENTRAL...NORTH CENTRAL...AND NORTHEAST MISSOURI BY EARLY THIS EVENING. KOCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG SAVANNAH 39.94N 94.83W
03/30/2006 ANDREW MO LAW ENFORCEMENT
2 RESIDENCES DAMAGED
&&
MDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
730 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST HIGHLAND 39.86N 95.27W
03/30/2006 E60 MPH DONIPHAN KS PUBLIC
NICKLE SIZE HAIL AS WELL
&&
MJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL BUTLER 38.26N 94.34W
03/30/2006 M1.75 INCH BATES MO EMERGENCY MNGR
&&
MDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
735 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL VIRGINIA 38.27N 94.50W
03/30/2006 E3.00 INCH BATES MO PUBLIC
&&
GAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
741 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL ALTONA 38.40N 94.23W
03/30/2006 M1.00 INCH BATES MO LAW ENFORCEMENT
&&
MDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0728 PM TORNADO FILLMORE 40.03N 94.97W
03/30/2006 ANDREW MO LAW ENFORCEMENT
PUBLIC REPORT
&&
MJThe Pleasant Hill radar (KEAX), 45 km away, was scanning. The volume nearest the first event began at 01:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498979.